|Reassurance for People About To Start Meds
Feb 12, 2010
I read so much on this forum about people scared to start meds. Once upon a time, that was me.
I just wanted to write and let people looking at starting to know NOT to be scared! Meds are GREAT!! They put YOU in control of the disease instead of the disease controlling you.
Now, the last results I got back last week, my CD4 count is 910, my CD4% is 40% and my viral load is undetectable.
I have missed two doses in 2 years (thanks to the airlines for losing my luggage - lesson learned!)
I don't have any side-effects as I take the meds immediately before bed. Nothing whatsoever. It's just like taking a vitamin pill before bed every day. I check my blood every 3 months and see my specialist, and that's pretty much the only time I think of HIV.
This has been fixed now, we have Atripla and I take 1 pill per day. That's it.
So I just wanted to write in and let anyone who is considering starting meds to just do it - it puts you in control!!
I do have one question for you, however - how long can I keep taking these meds? Is resistance a certainty after a point in time? Or is there no reason why I couldn't keep taking these meds for years to come? Are there any new meds in the pipeline?
Anyway, thanks for all the work you do here. It has certainly helped me, and I hope that I can help other people feeling nervous about starting meds with this post.
All the best from Australia!
| Response from Dr. Young
Hello David from Oz,
Thanks for your posts and very important words of support for our treatment newbies. It sounds like things are going very well for you.
As for your queries, so long as you continue to stay as adherent to your medications as you have been, I can see no reason why they'll fail; the only reason to switch might be related to side effects (which you don't seem to have), toxicity, or just the availability of future, better tolerated or easier to administer medications. There are several newer meds in the pipeline, including an increasing number of HIV integrase inhibitors (INIs), such as raltegravir (Isentress) and investigational INIs from Gilead and GSK.
Your case actually highlights the evolving issues of HIV care; better tolerated HIV medications, longer term AIDS-free survival and a shift in focus towards living longer and healthier.
Stay tuned, and keep us informed of how your doing.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Cough After Handjob Worried I Have HIV
- Dry Cough After Protected Anal Sex Worried I Have HIV
- Eye Floaters After Receiving Oral Sex Worried I Have HIV
- Flu Symptoms After Licking Vagina Worried I Have HIV
- Itchy Rash After Performing Oral Sex Sign Of HIV AIDS
- Itchy Testicles After Bj Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.